# SDR AALA202301063401

- Difficulty date: December 23, 2022
- Submitted: January 6, 2023
- Operation: Air carrier
- Aircraft: N176UW
- Make and model: Airbus A321-211
- Aircraft serial: 1499
- Aircraft time: 71,023 hours, 27,180 cycles
- System (JASC): 4900 · Airborne Auxiliary Power Unit (APU) System
- Part: Apu
- Part number: 38007081
- Part serial: P3409
- Condition: Odor
- Location: Zone 100
- Part time: 40,063 hours, 21,443 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AIRCRAFT WAS GROUNDED: AN EMERGENCY WAS DECLARED AND THE AIRCRAFT RETURNED TO DFW DUE TO THE FLIGHT ATTENDANTS REPORTING A STRONG ODOR THAT SMELLED LIKE VOMIT AND DIRTY SOCKS AFTER TAKE OFF AND DURING CLIMB. THE AIRCRAFT LANDED SAFELY AT DFW WITHOUT FURTHER INCIDENT. MAINTENANCE ISOLATED THE SOURCE OF THE ODOR TO THE APU AFTER FINDING EVIDENCE OF OIL LEAKS.  MAINTENANCE REPLACED APU PER TASK CARD 26L31049003.
